Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 1, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 24, 2010, 3:11 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 24, 2010, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 3:11 PM CST (21:11 UTC)
- In effect from
- Jan 24, 2010, 6:00 PM CST
- Expired
- Jan 25, 2010, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:10 PM CST, 1 minute earlier.
Area forecast discussion, Jan 24, 3:10 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
310 PM CST SUN JAN 24 2010
.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
LARGE CLOSED UPPER LOW CONTINUES TO CIRCULATE OVER A GOOD PORTION OF
THE NRN PLAINS WITH THE TROF AXIS EXTENDING WELL INTO THE SRN
PLAINS. AT THE SFC...A 983 MB LOW IS CURRENTLY CENTERED OVER NRN
WI WITH A HIGH PRESSURE RIDGE AXIS BUILDING DOWN FROM ALBERTA INTO
CNTRL MT. VERY TIGHT PRESSURE GRADIENT IS IN PLACE AND HAS BEEN
PUSHING SFC WINDS TO NEAR ADVISORY CRITERIA TO OUR NORTH AND WEST.
850 MB WINDS OF 50+ KTS WL NOSE IN FROM THE NORTHWEST THIS EVENING
AND GIVEN GOOD MIXING AND MOMENTUM TRANSFER...WL GO AHEAD WITH A
WIND ADVISORY FOR MUCH OF THE NORTHERN HALF OF THE CWA FROM 00Z
MON- 00Z TUE. THE TIGHT GRADIENT AND STRONG 850MB PUSH WL CONTINUE
THRU THE DAY MONDAY AND SHOULD BEGIN TO RELAX SOME BY 00Z TUES.
LIGHT SNOW IS EXPECTED TO CONTINUE AROUND THE BACKSIDE OF LOW
PRESSURE SYSTEM IN FAIRLY BROAD DEFORMATION ZONE. STILL LOOKS LIKE
LESS THAN AN INCH OF ACCUMULATION. NOT EXPECTING VERY LOW
VISIBILITY RESTRICTIONS DUE TO THE LIGHT NATURE OF THE SNOW AND
LITTLE ACCUMULATIONS.
HAVE TAPERED SNOW OFF ON MONDAY AND CONTINUED SCT FLURRIES INTO
MONDAY EVENING AS SYSTEM CONTINUES TO PULL EAST. SFC HIGH PRESSURE
RIDGE MOVES INTO THE CWA EARLY TUESDAY. CLOUDS SHOULD SCOUR OUT OF
THE WESTERN COUNTIES BUT AM UNCERTAIN HOW MUCH CLEARING MAY OCCUR IN
THE EAST AS WE COULD KEEP A PESKY STRATUS DECK ACROSS THE AREA.
MID AND HIGH CLOUDS ARE FORECAST TO MOVE IN BY TUE NIGHT AS WAA TO
OUR SOUTH INCREASES. WEAK ISENTROPIC LIFT MAY HELP GENERATE A FEW
FLURRIES ACROSS THE CWA TUESDAY NIGHT. LOW LEVELS LOOK FAIRLY DRY AS
HIGH PRESSURE RIDGE CONTINUES TO RETREAT TO THE EAST. WL CONTINUE
SMALL CHANCE OF SNOW ON WEDNESDAY OUT AHEAD OF A SWRN US TROF DIGGING
ACROSS THE FOUR CORNERS REGION. BAROCLINIC ZONE WL STRETCH ACROSS
THE CWA AS ARCTIC HIGH PUSHES DOWN FROM CANADA.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY.
MADE RELATIVELY LARGE DOWNWARD REVISION TO TEMPERATURES IN WED NGT
THRU FRI NGT PDS. HIGHER CONFIDENCE THAN YDA IN SRN STREAM TROUGH
REMAINING TO OUR SOUTH ON THURSDAY WITH FORECAST AREA UNDER THE
EFFECTS OF NRN STREAM UPPER FLOW WITH COLD HIGH PRESSURE SETTLING
OVER AREA FRI/SAT. VERY GOOD AGREEMENT BETWEEN 12Z OPERATIONAL
GFS...00Z ECMWF AND 00Z GFS ENSEMBLES IN THIS RESPECT. IN FACT GFS
ENSEMBLE MEAN 850 MB TEMPS WERE EVEN COLDER THAN 12Z OPERATIONAL RUN
WHICH WAS COLD ENOUGH AS IT WAS. THUS FELT TEMPS SHOULD BE AT LEAST
AS COLD AS LATEST MEX GUIDANCE BASED ON THIS AND IN FACT THEY MAY
EVEN END UP COLDER. LEFT IN A SLIGHT CHC OF SNOW FAR S WED NGT IN
WEAK WARM ADVCTN PATTERN BEFORE HIGH PUSHES DOWN...OTHERWISE
EXTENDED FORECAST WAS DRY. ALLOWED FOR A MODEST TEMPERATURE
MODERATION SAT/SUN... ESPECIALLY SUNDAY.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
MVFR CIGS AND SCT SHSN EXPECTED THROUGH MUCH OF THE PERIOD AS AREA
REMAINS UNDER INFLUENCE OF CYCLONIC FLOW ASSOCIATED WITH UPPER LOW
OVER NRN GREAT LAKES. GUSTY NW WINDS ALSO EXPECTED THROUGH THE
PERIOD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CST MONDAY FOR NEZ011-012-015>018-
030>034-042>045.
IA...WIND ADVISORY UNTIL 6 PM CST MONDAY FOR IAZ043-055-056.
&&
KERN/CHERMOK/FOBERTHazardous weather outlook, Jan 24, 5:00 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CST SUN JAN 24 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-250000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS WILL INCREASE ACROSS THE AREA TODAY...AND MAY GUST TO AROUND 40 MPH...ESPECIALLY IN NORTHEAST NEBRASKA. SOME LIGHT SNOW IS ALSO EXPECTED TO DEVELOP TODAY AND CONTINUE INTO TONIGHT... BUT AMOUNTS SHOULD BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW COULD OCCUR AGAIN MONDAY...BUT NO SIGNIFICANT AMOUNTS ARE EXPECTED. STRONG NORTHWEST WINDS ARE FORECAST...AND THESE MAY AVERAGE AROUND 30 MPH WITH GUSTS TO OVER 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MILLER
Nearby
Wind Advisories in Nebraska, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.